MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, SMALL PERFORMANCE LEVEL 2.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, SMALL PERFORMANCE LEVEL 2.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25131-2
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after 2 weeks of shunt installation, the valve was not working properly.It was stated that it stopped working with pressure 140-160, but only up to 170.The valve was explanted and replaced with another valve.The patient was implanted for triventricular hydrocephalus.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for leak, siphon, and reflux.The valve did not meet the requirements for pressure-flow and preimplantation testing.Biological debris was observed on the interior of the valve.The instructions for use cautions, ¿shunt obstruction may occur in any of the components of the shunt system.The system may become internally occluded due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ all valves are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, SMALL PERFORMANCE LEVEL 2.0
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9293236
Report Number2021898-2019-00400
Device Sequence Number2002754
Product Code JXG
UDI-Device Identifier00643169472778
UDI-Public00643169472778
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number25131-2
Device Catalogue Number25131-2
Device Lot NumberE09997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age3 MO
Patient Weight4